Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

Ugh really UPDATE 12/31 update

So dh just got off the phone with the after hours nurse. 

DS1 has broken out in hives all over his cheeks, arms, chest/stomach and back

and we dont know why

The only time he has broken out was when he was given dairy. Well he is on soy milk and not be given anything dairy!

i dont get it

we did everything she suggested

benadryl..........didnt work

warm bath.........didnt work

the only thing he has had out of the normal is amoxicillin which was prescribed to him by his pedi. He has been fighting a bad cold for over 2 weeks now

NOW DH is allergic to anything Cillin. He is thinking the baby has the same allergy but he hasnt had it since last night so that wouldnt affect him now would it????????

ugh i just dont know what to think

DH took him to urgent care and im worried as hell


DH JUST CALLED ME!!!!!!!  ITS WORSE NOW THEN IT WAS BEFORE HE BROUGHT HIM IN!  THEY ARE NOT SURE WHAT CAUSED IT BUT THEY ARE LOOKING AT A DIFFERENT DOSE OF BENADRYL TO GIVE HIM!

I CALLED THE PHARAMSIST AND THERE IS NO LACTOSE IN THE MEDICATION

SO I DONT KNOW!!!!!!!!!!!!!


UPDATE 12/31

Dh called the pedi this morning and talked to the nurse. She agrees that it sounds like an allergic reaction to Ammxicillin. 

She is going to talk to the pedi and then call us back!

The hives have gone away. Thankfully

Have you been sexually assualted? Been in a controlling relationship? Have you ever felt no one knows how you feel?  Well i do. Click on my siggy and join my support group! Hope to see you there!


by on Dec. 31, 2012 at 12:59 AM
Replies (11-20):
mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:06 AM

this is so frustrating you know.  and hes so miserable. 

Quoting Jcothrine:

it could be the antibiotic...antibiotic reactions dont' always happen right away.....


hope you guys figure out what it was....!

JC


mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:07 AM

but wouldnt his pedi know that?

ty

Quoting KyrinM:

Bet you the amoxicillin has lactose as a binder.  My Mom has the same issue, & you have to check with the pharmacy to make sure lactose isn't the binder in the pills.  I hope your little one gets better soon!


Anonymous
by Anonymous 2 on Dec. 31, 2012 at 1:07 AM

Did you put any new, unwashed clothing on him? Or use new detergent or something on his sheets/clothes/etc?

Anonymous
by Anonymous 3 on Dec. 31, 2012 at 1:07 AM

I'm allergic to amoxicillan.  You should go in.

mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:08 AM

they need to. lol

Quoting TrouserMouse:

 Many reactions to antibiotics do not start immediately.


tristahope
by on Dec. 31, 2012 at 1:08 AM
Yes it would be still affecting him bc it is still in him meds can last for like 2-3 days or more after you stop using them. I think it is the amoxil bc thats what happen to my little one. I am very bad allergic to anything cillin too and she done the same thing. Nothing helped @ home either. I had to take her to the doctors office and they gave her a 2 in 1 shot (antibiotics/ steroids. And then gave her some other meds for home too and that was the only thing that got rid of it. You might could try the Benadryl Allergy tho just to see if that works. But I am sure from the sound of it he will need the same as what my LO had.

Hope he gets better soon.
fullxbusymom
by Ruby Member on Dec. 31, 2012 at 1:08 AM

That doesn't mean your son is.  Because if it was a cillin allergy it would be one huge swollen raised from the skin blotch that.  An Amoxicillin allergy would simply be individual not raised from the skin hives.

My advice you need to have him seen by a doctor to see either way what they say and have it immediately documented on all his charts.

Good luck!! 

Quoting mommysangelface:

this is the 2nd time he has been on it

dh is allergic to anything in the cillin family. 

Quoting fullxbusymom:

Yup it is an allergic reaction to Amoxicillin NOT pennicillin but just to the Amox.

Usually shows up the 2nd or 3rd time they are put on it and usually shows about a week after starting it.



mommysangelface
by Emerald Member on Dec. 31, 2012 at 1:09 AM

no nothing new

Quoting Anonymous:

Did you put any new, unwashed clothing on him? Or use new detergent or something on his sheets/clothes/etc?


SadiasMomma
by Gold Member on Dec. 31, 2012 at 1:09 AM
1 mom liked this
My kid is allergic to penicillin and the reaction happened after a few days but it never fails.
Posted on CafeMom Mobile
Anonymous
by Anonymous 3 on Dec. 31, 2012 at 1:09 AM

No and different brands use different binding, your dr only knows the drug he's prescribing, not what brand the pharmacy is giving you.  I'm allergic to some bindings too.  I'm also allergic to wasps.

Quoting mommysangelface:

but wouldnt his pedi know that?

ty

Quoting KyrinM:

Bet you the amoxicillin has lactose as a binder.  My Mom has the same issue, & you have to check with the pharmacy to make sure lactose isn't the binder in the pills.  I hope your little one gets better soon!



Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)